Hi , I have been feeling anxious and nauseous for 18 months now, for a long time i recieved no diagnosis for my problem.
I was finally diagnosed as having Generalised anxiety disorder even though the Psychiatrist sais it is an unusual case with my main symptom being the constant nausea.
My question is this, is Valium a viable long term treatment for anxiety, i have been tried on many Anti Depressants and can not tolerate the side effects of most of them and the ones i can tolerate seem to have no effect, i have also been on Xanax and this did not help either.
The only med that does reduce my symptoms is Valium 5 to 10 mg a day, but i still don't feel well.
I have read that valium loses it;s effect over time and i have also read that it only loses it's sedative effect and not the anti anxiety effect, there seems to be so much contradictory advice out there and i don't know what to believe.
I also have low Testosterone levels which i have read can cause anxiety.
I wouldn't class Valium as a long term med at all. Easy to get hooked on the longer you take it. Probably just as bad as xanax for coming off of. It will work for so long and then, like similar tablets, the effects of it will begin to lessen. Won't do the same job it done at first. Why not ask your doc for Stemetil ( forgive the spelling ). Not an anxiety tablet but it is used for nausea and vomiting ( to prevent both ). Stemetil with whatever other tablet you are on. Peace of mind at least. To know you are taken a tablet to prevent nausea. Doc may not give it. But worth a whack any roads. Keep us posted.
I believe this is the same thing as compazine (stemetil)?
I have a script for compazine as I have the same symptoms as you. Anxiety with nausea. Some days it's not so bad, some days it's BAD. Have you tried the AD, Lexapro? Just curious as my doc really wants me to give that a try but I'm too scared of the side effects. I actually sent myself into a panic attack when I tried to take one of the Lexapro's. I'm in talk therapy right now and it is helping a little. I've only been in therapy now for a couple of months and I like my therapist so I'm going to stick it out and see if we can cure this thing or at least help it so I don't feel so bad in the stomach.
Mine is getting a bit worse in that I can't go into restaurants to eat. I just get so anxiety filled and upset stomach that I can't sit there let alone eat anything.
Anyway, I have compazine on hand and usually on an average will only take one 10 mg. pill once a week to every 3 days. I LOVE this stuff. It is my life saver. It takes away all nausea without any sedation - you just feel GOOD. For me, when my nausea is gone, my anxiety goes away. When I take one, I just say to myself, "why can't I feel like this all the time!!!"
My doc has no problem giving me this stuff. There is a scary side effect that could happen (doesn't mean that it will happen) but another posted here stated that most of the time those side effects happen at very high doses - 75mg. or higher.
My doc told me that she has people on it that have been on it for years will no side effects and a few that did get the side effect after three months use. I should have asked her about the dosages just out of curiosity.
I also have valium and ativan. don't like the ativan because of the fast high and hard coming down and it does nothing for my stomach issues. Valium is a nice calmer downer for me but does nothing for my stomach. I only use those for panic attacks when I need something right away. On those times I will take a small amount of a benzo AND a compazine. Yeah, I'm pretty much knocked out but at that point, I don't care. That doesn't happen very often.
Sorry, this is so long but I just wanted to let you know you're not alone out there and I agree this anxiety with stomach issues is NO fun!!
Ask for the compazine and talk with your doc about it.
For me, it's a life saver. I don't eat very well because of this issue and compazine helps me with that 100%. I know this is NO cure but it gets me thru these times and I'm hoping one day thru my therapy and other things that I do like meditation, yoga, etc... I will one day be half way normal.
I'll keep this short based upon my own experience, knowing that different medications effect different people differently.(taht's a mouthful)
Anyway, I take Valium and have for over four years now without any problems. I have not seemed to have developed a tolerance for it, nor is it too sedating for me. All it does is keep my anxiety disorder in check.
I'm on a figh dosage (10 mg/4 time a day), but, as I said, for me it works without any side effects and I have been off of it for short periods without any major withdrawal issues.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.
We're in the process of updating our system during which our trackers and health tools will not be available. We are doing our best to finish this update quickly. They should become available by 6:00 p.m. PST